Michigan, 2005

Damaging Wind in Michigan, August 4, 2005

August 4, 2005 · NWS MQT · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before the first event at Aug 4, 4:28 AM EST, 3 hours 47 minutes earlier.

Area forecast discussion, Aug 4, 4:28 AM EST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
528 AM EDT THU AUG 4 2005

.UPDATE...
MAIN FCST CONCERNS ARE SHRA/TSRA CHCS THIS MORNING.

WV IMAGERY AND RUC ANALYSIS REVEALS MID LEVEL TROUGH AXIS FROM CNTRL
CANADA TO THE NRN PLAINS WITH A DOWNSTREAM RDG OVER ERN NOAM. ONE
SHRTWV WAS LOCATED OVER ERN LAKE SUPERIOR AND ERN UPR MI WHILE
ANOTHER WAS MOVING THROUGH NRN WI. AT THE SFC...A TROF EXTENDED FROM
ERN LAKE SUPERIOR THROUGH CNTRL UPR MI INTO NE WI WHILE THE COLD
FRONT LAGGED BACK OVER WRN LAKE SUPERIOR...NW WI INTO SE MN. MAIN
CONVECTION WAS LOCATED AHEAD AND ALONG THE PREFRONTAL TROF OVER FAR
ERN UPR/LWR MI AND SRN WI ALONG 8H JET AXIS OF 40-45 KT. WEAKER
CLUSTER OF STORMS OVER NW WI AND ALONG CDFNT WERE AIDED BY RIGHT
ENTRANCE REGION FORCING OF 100 KT 3H JET AND CAPES AROUND 1200 J/KG
PER LAPS SNDGS.

WILL NEED TO WATCH THE CLUSTER OF STORMS OVER NW WI THIS MORNING TO
SEE IF THEY HOLD TOGETHER AS THEY APPROACH THE U.P INSTABILITY. RUC
SNDGS AT KIMT SUGGEST STORMS MIGHT SURVIVE INTO THE U.P GIVEN CAPES
OF 1000-1500 J/KG THIS MORNING. HAVE KEPT IN ISOLD COVERAGE FOR
TSRA/SHRA THIS MORNING. UNIDIRECTIONAL 0-6KM SHEAR VALUES INCREASE
INTO THE 30-40 KT RANGE LATER THIS MORNING BUT BY THAT TIME DRYING
WILL ALREADY BE TAKING HOLD OVER THE WRN ZONES. THUS...WOULD EXPECT
ANY TSTMS THAT POP UP TO STAY BLO SVR LIMITS. LOOK FOR GOOD DRYING
AND SUBSIDENCE IN WAKE OF COLD FRONT THIS AFTERNOON WITH A FAIRLY
TIGHT WNW GRAD WIND PRODUCING WINDY CONDITIONS OVER THE KEW
PENINSULA.

8H THERMAL TROF OF 7-9C MOVING OVER AREA AHEAD OF BUILDING RDGG WILL
RESULT IN COOLER TEMPS ON FRI WITH HIGHS IN THE LOW TO MID 70S NORTH
TO 75 TO 80 SOUTH. AS THE RDG AXIS SLIDES EAST OF THE AREA ON SAT A
SW RETURN FLOW DEVELOPS BRINGING 8H TEMPS BACK UP TO 14-16C ON SAT
AND 15-17C ON SUN ALLOWING HIGH TEMPS TO CLIMB INTO THE 80S FOR THE
WEEKEND. ANTICYCLONIC FLOW AROUND SFC HIGH WILL KEEP CONDITIONS DRY
ACROSS THE AREA FRI INTO SUN.

&&

.MQT...WATCHES/WARNINGS/ADVISORIES...NONE.

&&

VOSS
Hazardous weather outlook, Aug 4, 4:30 AM EST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
530 AM EDT THU AUG 4 2005

MIZ001>007-009>014-084-085-051200-
ALGER-BARAGA-DELTA-DICKINSON-GOGEBIC-IRON-KEWEENAW-LUCE-MARQUETTE-
MENOMINEE-NORTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-ONTONAGON-
SOUTHERN HOUGHTON-SOUTHERN SCHOOLCRAFT-
530 AM EDT THU AUG 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL UPPER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING OVER CENTRAL UPPER
MICHIGAN. THE MAIN HAZARDS FROM THESE STORMS WILL BE BRIEF HEAVY
RAINFALL AND LIGHTNING.

THERE IS AN INCREASED RISK OF RIP CURRENTS THIS AFTERNOON AND
EVENING FROM MARQUETTE TO GRAND MARAIS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ADDITIONAL WEATHER INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL:

HTTP://WWW.WEATHER.GOV/MQT (ALL LOWER CASE)

LAROSA

The radar

The Marquette radar (KMQT), 96 km away, was scanning. The volume nearest the first event began at 13:15 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Delta

When
August 4, 8:15 AM EST
Where
Delta County, 1 mi S of Escanaba
Measured
55 kt (63 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
45.733, -87.067

Several three-inch diameter tree limbs down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2005Every state in 2005This day in weather historyWarnings in Michigan, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473450.